Yesterday I didn’t take my 2pm 2mg risperdal and my swallowing issues stopped. I still took the 4mg at night. Today I took the 2pm dose and now experiencing difficulty swallowing and breathing again.
My breathing was better too when I didnt take the 2mg.
Better sleep too.
Is there any reason you haven’t reported these issues to your psychiatrist? These issues are very serious.
I don’t know why but I can’t swallow certain food very well, I have issues with pears and tuna sandwiches. Don’t know if that’s the meds.
I told my family Dr and he ignored it saying that I just need to drink more water as my throat is dry. I think I need to tell my psychiatrist instead. I also get sleep apnea when I take that 2mg.
I read that dopamine is involved in muscle control and movement, maybe its the AP as they block dopamine. Are you on a high dose? I am on 6mg risperdal so its a high dose as max dose is 8mg.
I’m on 75mg paliperidone injection, it’s the lowest recommended maintenance dose for sz. I read that swallowing difficulties are a side effect, but aside from certain foods I don’t have the problem in general.
I almost always choke when drinking water mostly not with food.
I wonder if Clozapine would be better for this issue as it blocks less dopamine.
It is correct. Dysphagia is common in Parkinson’s disease.
But for some reason clozapine is particularly troublesome with swallowing, even though it’s very weak on the dopamine receptors.
Yea Clozapine acts on lots of receptors, more than other APs. My Dr said its similar to Olanzapine. My guess is that both end with -zapine.
I am tired of these meds, yes they stop positive symptoms but gives me tons of bad side effects almost as bad as psychosis. Sometimes I just want to completely stop them.
Even if you lie in bed until you die, that’s better than going crazy and killing someone in your family or someone else. We’re in a bad situation, we have to take meds.
I would love to stop meds and have sex again, or not worry about developing diabetes or have a bad heart, and even not pay 120 bucks a month and charge my work insurance 480 bucks a month, but im fuc#ed for life.
I have difficulty swallowing food. I have to be really carful and it takes forever for me to eat. Somethings are too hard to eat anymore. Bready things get too gummy and I choke on them. I get thin sliced bead. I like open faced sandwiches, less bread that way. Thin crust pizza or else I just eat the topping. Salad and other veggies are no problem, fruit is fine. Meat is small well chewed bites.
I had swallowing problems too when I was on Sertindole. Now I am on Amisulpride. I have been on it for two years now and so far I don’t have any swallowing issues.
I’m having some difficulty swallowing certain foods also.
Yes it’s probably these psych meds.
I have to come off the Depakote or else I’m going to die of obesity related medical issues.
I’m going to be adamant about it with my psychiatrist.
That is correct. The most severe forms of TD are the ones that occur in the muscles that control breathing. That is why TD is considered so dangerous.
Edit: I’m not saying you have TD. But a general doc wouldn’t know about AP side effects as much as a pdoc would. I would honestly call the after hours number about this.
This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.